depo shot???

AMANDA - posted on 11/30/2009 ( 8 moms have responded )

55

8

2

I just got my 2nd injection of my BC shot . Ive been hearing a lot about weight gain on it....but that seems to be the only "bad" side effect i have heard. I really dont seem to have a sex drive and ive been feeling kindda down these past 4 months. AAnyone else have the shot or have been on the shot to share your experiences?

8 Comments

View replies by

Jeanne - posted on 12/01/2009

31

22

1

Interesting to hear from everyone. I have the loss of sex drive and weight gain problem. I haven't had my period in over a year. I have been on it for a little over a year. If I went off of it, I am afraid we would get pregnant before we are ready to again. We dont want to try for child # 2 until after our daughter turns 2 in August. Any suggestions?

Karen - posted on 11/30/2009

8

38

0

Did not care for it at all. Gained weight, depressed, loss hair, had breakouts, no sex drive, etc....stayed on it for a year and hated it the whole time. There are so many other options out there to try that are better and easier to deal with. Good luck.

Kerrie - posted on 11/30/2009

27

24

5

I got one shot after my first son was born, it is only supposed to be effective for 3 months but I bled for 6 months straight after getting only one dose, I know they say it takes a while for your body to adjust to it but I got awful cramping on and off the whole 6 months. I have the Mirena IUD in for about 6 months now after the birth of my second baby and I love it, I did spot for about 4 weeks but nothing yet, and NO cramping (except the hour after it was put in)

Joanna - posted on 11/30/2009

5

1

0

I hated it. Gained weight and had wacky periods. It made my PMDD so much worse.

Debra - posted on 11/30/2009

38

15

6

after having been on the shot for almost a year and never missing a dose (never late for a dose either) I got pregnant, which is a possibility with any Birth control, but it seems higher with Depo. (Just from what I have experienced and seen with my friends and family) Everyones body reacts differently, but it does seem the no sex drive and weight gain is extremely common -_- not so much fun when trying to lose the baby weight from baby #1. If you are feeling depressed speak with your doctor immediately to look into another form of BC.

Heather - posted on 11/30/2009

4,634

42

1174

I had the shot once about 5 years ago. I had my period for 4 months until it wore off... Yeah, I would never recommend it to anyone!

Morgan - posted on 11/30/2009

16

8

0

I took the shot once, and (also because of weight gain) decided to go back on the pill after the shot wore off. 6 weeks into the shot I got my period and my period (which was actually just break through bleeding... but acted like a normal period) did not go away for over 3 months. My doctor told me it was because I never came back for my second dose. I did not have a good experience with the shot. I gained 25 lbs, had break through bleeding, and like you had a total loss of libido. I do not have an expert opinion on it, but I would NEVER do it again.

Sara - posted on 11/30/2009

2

15

1

My advice...get off of it as soon as possible!!! When I was on it (for about 2 years) I was infertile for a year and a half after getting off of it. I didn't gain weight on it, but it made me depressed, I lost clumps of hair, felt sick a lot and like I said before, the worst of them all was the infertility which is in the list of side effects. That stuff really should not be on the market, there is too much bad, not enough good. That is just my opinion though and there are others who will tell you different. That is my experience and even my OB won't prescribe the stuff!!! Good luck!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms